Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 17, 2007, 5:58 PM CDT for Elmore County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 17, 2007, 6:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:59 PM CDT | HAIL 1 | 6 Ne Wetumpka, AL | NEAR TOWN OF SANTUCK. |
| Aug 17, 6:11 PM CDT | TSTM WND DMG | Eclectic, AL | POWER OUTAGES IN EASTERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 172257
SVRBMX
ALC051-172330-
/O.NEW.KBMX.SV.W.0182.070817T2258Z-070817T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF WETUMPKA...
* UNTIL 630 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAUD...OR 7 MILES
NORTHEAST OF WETUMPKA...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLAUD AND WALLSBORO BY 620 PM CDT...
WETUMPKA...6 MILES NORTHEAST OF BLUE RIDGE AND 8 MILES NORTHWEST OF
WARE BY 630 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3246 8620 3251 8625 3249 8628 3269 8620
3268 8600 3268 8600 3267 8601 3255 8601
3254 8602 3243 8602
$$
JD/812 follow-up statements
000
WWUS54 KBMX 172313
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT FRI AUG 17 2007
ALC051-172330-
/O.CON.KBMX.SV.W.0182.000000T0000Z-070817T2330Z/
ELMORE AL-
613 PM CDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL ELMORE COUNTY...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLAUD...OR ABOUT 8 MILES EAST OF WETUMPKA...MOVING SOUTH
AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF WARE...7 MILES EAST OF WETUMPKA AND 7 MILES
NORTHEAST OF BLUE RIDGE BY 630 PM CDT...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN SANTUCK WITH
THIS STORM...AND HAIL FROM DIME TO QUARTER SIZE HAS BEEN FALLING FOR
20 MINUTES. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3246 8620 3251 8625 3249 8628 3269 8620
3268 8600 3268 8600 3267 8601 3255 8601
3254 8602 3243 8602
$$
JD/81000
WWUS54 KBMX 172329
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT FRI AUG 17 2007
ALC051-172339-
/O.EXP.KBMX.SV.W.0182.000000T0000Z-070817T2330Z/
ELMORE AL-
629 PM CDT FRI AUG 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELMORE COUNTY EXPIRES
AT 630 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3246 8620 3251 8625 3249 8628 3269 8620
3268 8600 3268 8600 3267 8601 3255 8601
3254 8602 3243 8602
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 5:41 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 17, 5:41 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CDT FRI AUG 17 2007 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT FRI AUG 17 2007 .UPDATE...AVIATION DISCUSSION UPDATED TO BETTER REFLECT ONGOING THUNDERSTORMS AND TO INCREASE COVERAGE OVERNIGHT. SOME OF THESE THUNDERSTORMS COULD BE STRONG...TO POSSIBLY SEVERE CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND POSSIBLY SMALL HAIL. ALTHOUGH COVERAGE AND INTENSITY IS EXPECTED TO DECREASE AFTER 10 PM...A FEW STORMS WILL LIKELY LINGER THROUGH THE OVERNIGHT HOURS AHEAD OF A WEAK BOUNDARY PUSHING SOUTHWARD ACROSS THE AREA. .DISCUSSION... A WEAK TROUGH...FRONTAL BOUNDARY WILL CONTINUE TO WORK SOUTHWARD THROUGH THE AFTERNOON. CURRENTLY...THE TROUGH IS ACROSS NORTHERN ALABAMA...WITH SHOWERS AND THUNDERSTORMS DEVELOPING NORTH OF AN ANNISTON TO HALEYVILLE LINE. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THIS BOUNDARY INTO THE EVENING HOURS. TONIGHT LOOK FOR MID TO UPPER 70S. BEHIND THIS FRONTAL BOUNDARY...LOOK FOR SOME DRIER AIR TO MOVE INTO AT LEAST THE NORTHERN TWO-THIRDS OF CENTRAL ALABAMA. SATURDAY WILL BE ANOTHER HOT DAY AS TEMPERATURES WILL MIX OUT IN THE 100S AGAIN BY THE AFTERNOON. WITH DEWPOINTS LOWER THAN TODAY...HEAT INDEX VALUES WILL REMAIN BELOW 110 DEGREES FOR MOST LOCATIONS. AREAS ACROSS THE SOUTHWEST WILL APPROACH 106 TO 108 DEGREES FOR HEAT INDEX VALUES AS DEWPOINTS WILL REMAIN IN THE UPPER 60S AND LOW 70S DURING THE AFTERNOON. SUNDAY...THE RIDGE WILL SLIDE EASTWARD AND ALLOW TEMPERATURES TO RELAX SOMEWHAT...STILL MID TO UPPER 90S THROUGH MIDWEEK. ANOTHER FEATURE OF INTEREST WILL BE AN UPPER LOW DISTURBANCE THAT IS CURRENTLY EAST OF FLORIDA. THIS DISTURBANCE WILL SLIDE WESTWARD UNDER THE BELLY OF THE HIGH PRESSURE SYSTEM CURRENTLY IN PLACE. AS THE HIGH SLIDES EAST THIS UPPER LEVEL DISTURBANCE WILL SLIDE NORTHWEST AND MOVE OVER THE COAST SOMEWHERE BETWEEN HOUSTON TEXAS AND LAKE CHARLES LOUISIANA. THE EXACT POSITION OF THIS UPPER LEVEL DISTURBANCE WILL HELP DETERMINE THE PATH OF DEAN AS IT WILL SERVE AS A BLOCKER TO THE HIGH PRESSURE BUILDING BACK OVER THE SOUTHEAST. IF THE UPPER LEVEL DISTURBANCE CAN MAKE IT AROUND THE CORNER AND BLOCK THE HIGH PRESSURE SYSTEM FROM BUILDING...THEN WE MAY SEE DEAN MAKE MORE OF A TURN TOWARD THE NORTHWEST AND IMPACT THE TEXAS COAST A LITTLE FARTHER NORTH...AND POSSIBLY WRAP SOME MOISTURE INTO THE SOUTHEAST. HOWEVER IF THE HIGH PRESSURE CAN OVERCOME THE BLOCK...THEN LOOK FOR DEAN TO CONTINUE TOWARD SOUTHERN TEXAS AND HAVE LITTLE IF ANY IMPACT ON CENTRAL ALABAMA. CURRENTLY NHC IS GOING WITH THE LATTER OF THE TWO. KEEP IN MIND MODELS ARE IN QUITE A DISAGREEMENT BY THIS TIME PERIOD. WILL DEFINITELY NEED TO KEEP AN EYE ON THIS SYSTEM...BUT UNTIL THEN...THE DROUGHT AND HEAT REMAIN THE MAIN CONCERN FOR CENTRAL ALABAMA. && .AVIATION...00Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT OR AROUND EVERY TAF SITE AT SOME TIME THROUGH 04Z. INDIVIDUAL STORMS ARE NOT EXPECTED TO LAST MORE THAN 30 MINS BUT COULD REDUCE VISIBILITY TO LESS THAN A MILE FOR A BRIEF PERIOD...AND RESULT IN WIND GUSTS UP TO 40 MPH. OVERNIGHT...COVERAGE AND INTENSITY OF THUNDERSTORMS WILL DECREASE...BUT ISOLATED TO SCATTERED SHOWERS WILL LIKELY LINGER INTO THE MORNING HOURS...ESPECIALLY NEAR MGM AND TOI. ADDITIONALLY...HAZE/FOR WILL LIKELY REDUCE VISIBILITY AFTER MIDNIGHT. NO AVIATION IMPACTS ARE EXPECTED TOMORROW. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/16/88
Hazardous weather outlook, Aug 17, 4:30 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 PM CDT FRI AUG 17 2007 ALZ011>015-017>050-181830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 430 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHWARD ACROSS ALL OF CENTRAL ALABAMA AT AROUND 15 MPH. THESE STORMS SHOULD PERSIST THROUGH AT LEAST 8 PM...BEFORE BEGINNING A GRADUAL DECREASE IN BOTH COVERAGE AND INTENSITY. BY MIDNIGHT NO PRECIPITATION IS EXPECTED. DAMAGING WIND IS THE PRIMARY CONCERN... ALTHOUGH LARGE HAIL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL ON SATURDAY AND NEAR THE MIDDLE OF THE WORK WEEK. HEAT INDICES WILL BE NEAR 105 FOR MOST LOCATIONS WITH OVERNIGHT TEMPERATURES RANGING FROM 70 TO 75. CONDITIONS WILL BE MONITORED CLOSELY FOR POTENTIAL HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 12/SIRMON
In the hours before
Local storm report, Aug 17, 4:36 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL ATTALLA 34.01N 86.10W
08/17/2007 E1.00 INCH ETOWAH AL BROADCAST MEDIA
HWY 278 WEST NEAR MOUNTAINTOP FLEA MARKET.
&&
TGOLDENSpecial weather statement, Aug 17, 4:44 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 PM CDT FRI AUG 17 2007 ALZ019-172230- CALHOUN- 444 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN COUNTY UNTIL 530 PM CDT... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WEAVER...MOVING SOUTHWEST AT 15 MPH. MARBLE SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEAVER. SAKS. BLUE MOUNTAIN. OHATCHEE. WEST END-COBB TOWN. HOBSON CITY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 03
Local storm report, Aug 17, 5:02 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
08/17/2007 CHEROKEE AL BROADCAST MEDIA
TREES DOWN ON COUNTY RD 91 AND ONE TREE DOWN ON HWY 68.
0442 PM TSTM WND DMG 2 N CEDAR BLUFF 34.25N 85.60W
08/17/2007 CHEROKEE AL BROADCAST MEDIA
TREES DOWN ON COUNTY RD 144.
0330 PM TSTM WND DMG 2 E CENTRE 34.15N 85.64W
08/17/2007 CHEROKEE AL EMERGENCY MNGR
BARN DAMAGED ON COUNTY RD 22 JUST NORTH OF HWY 411.
&&
TGOLDENLocal storm report, Aug 17, 5:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 NW ATTALLA 34.04N 86.14W
08/17/2007 ETOWAH AL EMERGENCY MNGR
POWERS LINES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAYS
278 AND 431.
&&
03Special weather statement, Aug 17, 5:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CDT FRI AUG 17 2007 ALZ014-172330- WINSTON- 541 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 630 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEISS TO CURTIS CROSSROADS TO 6 MILES EAST OF ARLEY...OR ALONG A LINE EXTENDING FROM HALEYVILLE TO 6 MILES SOUTHEAST OF DOUBLE SPRINGS TO 17 MILES WEST OF CULLMAN...MOVING SOUTH AT 15 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DOUBLE SPRINGS. ARLEY. CURTIS CROSSROADS. CLEAR CREEK. LYNN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
Special weather statement, Aug 17, 5:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 553 PM CDT FRI AUG 17 2007 ALZ043-172330- ELMORE- 553 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR ELMORE COUNTY UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALLSBORO...OR NEAR WETUMPKA...MOVING SOUTH AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WALLSBORO. WETUMPKA. BLUE RIDGE. WARE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 25 min |
| Aug 17, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 36 min |
| Aug 17, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 32 min |
| Aug 17, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Aug 17, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| Aug 17, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.